MAUDE Adverse Event Report: VITALCONNECT, INC. VITALPATCH; BIOSENSOR

VITALCONNECT, INC. VITALPATCH; BIOSENSOR
Model Number 3037-01
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Code Contact Dermatitis (4546)
Date of Event 08/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The instructions for use which accompany the vitalpatch device provide several warning and precautions regarding use of the vitalpatch device.These warnings and precautions inform the healthcare practitioner and the patient that (a) histories of skin irritation should be considered before placing the vitalpatch device on a patient, (b) the adhesives in this product may cause adverse skin reactions, such as a severe adverse event or severe allergic reaction, (c) the vitalpatch should not be submerged or used in a sauna.It is not known whether this patient had a pre-existing allergy to the vitalpatch adhesives, although it was reported that the patient had several known types of allergies/allergens, mild skin reactions to similar biosensor devices and recent skin reactions to bandaids.
 
Event or Problem Description
On (b)(6) 2021, vitalconnect was contacted by the parent (mother) of a (b)(6) year old female patient that experienced very bad itching and a reaction (including blisters) to the vitalconnect vitalpatch biomonitor.A vitalconnect nurse was able to speak to the parent on the following day ((b)(6) 2021).The parent reported that her daughter had the vitalpatch placed on (b)(6) 2021 by her cardiac specialist at his office.On day 2 of the wear, the patient reportedly experienced mild itching around the vitalpatch.The parent applied benadryl cream around the edges of the patch which seemed to relieve the symptoms.This was repeated daily until (b)(6) 2021.On that day, the patient complained of increased itching and removed the vitalpatch.The patient's skin appeared very red and "water filled blisters" were observed under the areas where the patch adhesive was in contact with her skin.The skin was gently cleansed and dried and neosporin was applied to the blistered areas and covered with an antibacterial wound dressing.The patient took one benadryl tablet on the same day.The patient's parent did not seek medical attention for her daughter because she "did not feel it was necessary at this time." the vitalconnect nurse followed-up with a phone call to the patient's parent on (b)(6) 2021.She reported that she took her daughter to urgent care on (b)(6) 2021 due to the blisters on the patient's chest rupturing and her skin was very red and irritated in these areas.The patient was prescribed keflex tid x 10 days as well as a 5 day course of steroids.The parent reported on (b)(6) that her daughter's skin "looks so much better and seems to be healing well." the parent provided a few photographs of the affected area on the patient's chest.She also reported that the patient has a known, existing heart condition and a history of environmental allergies (grass, pollen, multiple species of trees, etc.).The patient also has a history of peanut allergy at age (b)(6 )where she developed "watery blisters" on multiple areas of her body.The patient reportedly has worn 3 different heart monitors in the past; the monitor prior to wearing the vitalpatch (parent did not recall the brand) caused some mild redness and irritation to the skin without blistering.The parent also stated that lately she has observed that bandaids have been irritating the patient's skin, causing redness, itching and welts.

Brand Name
VITALPATCH
Common Device Name
BIOSENSOR
Manufacturer (Section D)
VITALCONNECT, INC.
224 airport parkway
suite 300
san jose CA 95110
MDR Report Key12396471
Report Number3010830833-2021-00002
Device Sequence Number14724436
Product Code DRG
UDI-Device Identifier00850490007238
UDI-Public00850490007238
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K192757
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 08/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number3037-01
Device Catalogue Number3037-01
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2021
Initial Report FDA Received Date08/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age16 YR